Alert archive / Maine / Gale Warnings in 2017

Gale Warning 4, NWS Caribou, ME

January 6, 2017

NWS Caribou, ME issued this gale warning at Jan 6, 2017, 2:32 PM EST. It took effect at Jan 7, 2017, 7:00 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2017, 2:32 PM EST (19:32 UTC)
In effect from
Jan 7, 2017, 7:00 PM EST
Expired
Jan 8, 2017, 12:00 PM EST
In force
17 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

023 
WHUS71 KCAR 061932
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
232 PM EST FRI JAN 6 2017

ANZ050-051-070345-
/O.NEW.KCAR.GL.W.0004.170108T0000Z-170108T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
232 PM EST FRI JAN 6 2017

...GALE WARNING IN EFFECT FROM 7 PM SATURDAY TO 7 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM SATURDAY TO 7 AM EST
SUNDAY.

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-070345-
/O.NEW.KCAR.SC.Y.0003.170108T0000Z-170108T1200Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
232 PM EST FRI JAN 6 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 7 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM SATURDAY TO 7 AM EST
SUNDAY.

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
8 follow-up statements
996 
WHUS71 KCAR 070314
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1014 PM EST FRI JAN 6 2017

ANZ050-051-071115-
/O.CON.KCAR.GL.W.0004.170108T0000Z-170108T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
1014 PM EST FRI JAN 6 2017

...GALE WARNING REMAINS IN EFFECT FROM 7 PM SATURDAY TO 7 AM EST
SUNDAY...

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-071115-
/O.CON.KCAR.SC.Y.0003.170108T0000Z-170108T1200Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1014 PM EST FRI JAN 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM SATURDAY TO
7 AM EST SUNDAY...

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
134 
WHUS71 KCAR 070834
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
334 AM EST SAT JAN 7 2017

ANZ050-051-071645-
/O.CON.KCAR.GL.W.0004.170108T0000Z-170108T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
334 AM EST SAT JAN 7 2017

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SUNDAY...

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-071645-
/O.CON.KCAR.SC.Y.0003.170108T0000Z-170108T1200Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
334 AM EST SAT JAN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST SUNDAY...

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HEWITT
124 
WHUS71 KCAR 071423
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
923 AM EST SAT JAN 7 2017

ANZ050-051-072230-
/O.CON.KCAR.GL.W.0004.170108T0000Z-170108T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
923 AM EST SAT JAN 7 2017

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SUNDAY...

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-072230-
/O.CON.KCAR.SC.Y.0003.170108T0000Z-170108T1200Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
923 AM EST SAT JAN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST SUNDAY...

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
271 
WHUS71 KCAR 071956
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
256 PM EST SAT JAN 7 2017

ANZ050-051-080400-
/O.CON.KCAR.GL.W.0004.170108T0000Z-170108T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
256 PM EST SAT JAN 7 2017

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SUNDAY...

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-080400-
/O.CON.KCAR.SC.Y.0003.170108T0000Z-170108T1200Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
256 PM EST SAT JAN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST SUNDAY...

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
172 
WHUS71 KCAR 080215
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
915 PM EST SAT JAN 7 2017

ANZ050-051-081015-
/O.CON.KCAR.GL.W.0004.000000T0000Z-170108T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
915 PM EST SAT JAN 7 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-081015-
/O.CON.KCAR.SC.Y.0003.000000T0000Z-170108T1200Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
915 PM EST SAT JAN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CB
788 
WHUS71 KCAR 081148
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
648 AM EST SUN JAN 8 2017

ANZ050-051-081500-
/O.EXT.KCAR.GL.W.0004.000000T0000Z-170108T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
648 AM EST SUN JAN 8 2017

...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-081500-
/O.EXT.KCAR.SC.Y.0003.000000T0000Z-170108T1500Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
648 AM EST SUN JAN 8 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HEWITT
280 
WHUS71 KCAR 081435
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
935 AM EST SUN JAN 8 2017

ANZ050-051-081700-
/O.EXT.KCAR.GL.W.0004.000000T0000Z-170108T1700Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
935 AM EST SUN JAN 8 2017

...GALE WARNING NOW IN EFFECT UNTIL NOON EST TODAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-081700-
/O.EXT.KCAR.SC.Y.0003.000000T0000Z-170108T1700Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
935 AM EST SUN JAN 8 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
188 
WHUS71 KCAR 081714
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1214 PM EST SUN JAN 8 2017

ANZ050-051-090115-
/O.EXP.KCAR.GL.W.0004.000000T0000Z-170108T1700Z/
/O.NEW.KCAR.SC.Y.0004.170108T1714Z-170109T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
1214 PM EST SUN JAN 8 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST MONDAY.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ052-090115-
/O.EXP.KCAR.SC.Y.0003.000000T0000Z-170108T1700Z/
/O.NEW.KCAR.SC.Y.0004.170108T1714Z-170109T1200Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1214 PM EST SUN JAN 8 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST MONDAY.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Jan 6, 11:55 AM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Jan 6, 11:55 AM EST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1155 AM EST Fri Jan 6 2017

.SYNOPSIS...
Low pressure will track south and east of the area on Friday.
High pressure will build into the region Saturday then another low
will track south and east of the area Saturday night into Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Update 11:50 am: have adjusted snowfall amounts along the coast
slightly higher. Also adjusted temperature.

A weak shortwave and small surface low moving off the Mid-Atlantic
coast will slide south of the area today. Some light snow may
brush the Downeast coastal areas early today giving a dusting of
snow to some spots. Otherwise, the system is expected to remain
far enough to the south to keep most areas dry. Winds will be
light and the sky will turn out mostly sunny across central and
northern areas and partly sunny Downeast as the small low slides
well south of Nova Scotia. High pressure building over the region
tonight will bring a mostly clear and cold night with light winds.
Lows will range from the low teens below in the far north to the
teens above along the Downeast coast.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
An Arctic airmass to be over the region through this term w/a low
pres system passing s of the Gulf of Maine by Sunday.

High pres will build into the region.A sunny day to start out but
then clouds will be on the increase especially across the southern
portion of the CWA as low pres lifts ne from the mid-Atlc. The
northern portion of the CWA will stay at least partly sunny. It
will be a cold day w/daytime temps around 10 degrees across the
northern 1/2 of the CWA and mid to upper teens for central and
downeast areas. Low pres will continue to lift ne Saturday night
into Sunday staying well s of the region. This is a large system
however and the latest runs of the guidance including the ECMWF,
GFS and Canadian Global suggest a glancing blow for the coast and
eastern Washington County. Further n and w, drier w/less clouds
leading to a very cold night Saturday night as temps drop back to
a range of 10 to 15 below. The Central Highlands and Interior
Downeast look like they will see zero to 5 below w/the coast
being a tad warmer(5 to 10 above).

Confidence is high enough to bring the pops up across the coast
and eastern Washington County to 60% by Sunday as the low passes
by to the s. Further n and w, pops drop off dramatically w/a sharp
cutoff. Snowfall totals from the event will range from 1 to 3
inches at best w/the highest totals across eastern Washington
County where the best forcing and llvl convergence will reside. It
will be a cold and breezy day on Sunday. Daytime temps are
expected to be in the single numbers across the north and west
while central and downeast areas see low to mid teens. It will be
a breezy day especially across the downeast and coast. N winds of
10 to 15 mph w/gusts to 25 mph will allow for the snow to blow
around.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Continued very cold into Monday and then temps will rebound by
mid week to above normal readings.

An upper trof is forecast to swing across the region Sunday night
while at the surface, strong high pres to s will ridge toward the
region. Some snow showers are possible across the region Sunday
evening and then gradual clearing especially across the downeast
and coast. Northern and western areas could hang on to some clouds
w/nw flow coming off the yet open St. Lawrence. A second surge of
Arctic air is forecast to funnel into the region by early Monday
morning. Temps across the north and west are expected to be 10 to
15 below by Monday morning. This airmass in conjunction w/the nw
winds will lead to some wind chill issues especially for the
northern 1/2 of the region. It will be very cold all the way to
the coast w/temps hitting zero to 5 below. Still plenty of time to
assess this situation for any wind chill headlines.

High pres will quickly slide across the mid Atlc region on Monday
while a frontal system moves across northern New England. All the
long range guidance points to some light snow breaking out Monday
night into early Tuesday. The ECMWF is the most aggressive w/this
frontal system while the GFS and its Ensemble Mean along w/the
Canadian Global support a weaker system. Decided to use a
consensus apch and bring 40% pops for the region w/some slight
snow. The airmass is expected to moderate by at least 10 degrees
on Tuesday as a ssw flow sets in. Things are expected to really
warm up by Wednesday as low pres passes well to the w of the state
w/a strong s flow setting up. Some snow is expected to develop
later Tuesday night and then will most likely transition to mixed
precip(freezing precip for a time) and then to rain on Wednesday.
The rain is expected all the way to the border given the setup
w/the strong pres gradient in place. Confidence is high for precip
chances and decided to go w/60% pops for later Tuesday into
Wednesday. We could be looking at some winter weather headlines as
well as wind headlines. Another thing to consider is the
Astronomical High Tide on Wednesday w/the full moon. This could
lead to coastal flood issues. It will be interesting to see how
things play out as we close in on this event.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR conditions are expected across the area today and
tonight. The possible exception will be Bar Harbor which may
briefly drop to MVFR around mid morning as a small low tracks
south of the area.

SHORT TERM: VFR Saturday w/conditions dropping to MVFR and perhaps
IFR for KBGR and KBHB Saturday night into Sunday w/some snow and
wind. The northern terminals are expected to remain at VFR into
Sunday. Conditions for KBGR and KBHB are expected to improve to
VFR Sunday night right into Monday. The northern terminals
especially n of KHUL could see MVFR for Sunday night into early
Monday mainly for some snow showers and cigs.

&&

.MARINE...
NEAR TERM: Winds will drop below SCA this morning as a small low
tracks south of the waters. Winds will the remain below SCA today
and tonight as high pressure slowly builds across the waters.

SHORT TERM: Conditions look like they will come up to at least SCA
levels as n winds increase to 20-25 kts ans seas build to 5 ft
seas) later Saturday night into Sunday. There is the possibility
that gusts could hit 35 kts for the outer zones as low pres passes
by to the s. Conditions are expected to improve by Monday as
high pres to the s ridges across the waters..Winds are expected to
drop back to 15 kts w/seas dropping to around 4 ft.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Mignone
Hazardous weather outlook, Jan 6, 2:32 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
232 PM EST FRI JAN 6 2017

MEZ001>006-010-011-015>017-029>032-071945-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
232 PM EST FRI JAN 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST
CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR
DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ052-071945-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
232 PM EST FRI JAN 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050-051-071945-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
232 PM EST FRI JAN 6 2017

...GALE WARNING IN EFFECT FROM 7 PM SATURDAY TO 7 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 2:32 PM ESTSmall Craft AdvisoryCAR45 hr

Nearby

Gale Warnings in Maine, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.